Alert archive / Oregon / Beach Hazards Statements in 2024
Beach Hazards Statement 7, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Nov 27, 2024, 2:38 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 30, 2024, 7:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2024, 2:38 PM PST (22:38 UTC)
- In effect from
- Nov 30, 2024, 7:00 PM PST
- Expired
- Dec 1, 2024, 5:00 PM PST
- In force
- 22 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WHUS46 KMFR 272238 CFWMFR Coastal Hazard Message National Weather Service Medford OR 238 PM PST Wed Nov 27 2024 ORZ021-022-281345- /O.NEW.KMFR.BH.S.0007.241201T0300Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 238 PM PST Wed Nov 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
9 follow-up statements
477 WHUS46 KMFR 281121 CFWMFR Coastal Hazard Message National Weather Service Medford OR 321 AM PST Thu Nov 28 2024 ORZ021-022-291130- /O.CON.KMFR.BH.S.0007.241201T0300Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 321 AM PST Thu Nov 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
791 WHUS46 KMFR 282216 CFWMFR Coastal Hazard Message National Weather Service Medford OR 216 PM PST Thu Nov 28 2024 ORZ021-022-291330- /O.CON.KMFR.BH.S.0007.241201T0300Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 216 PM PST Thu Nov 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
394 WHUS46 KMFR 291120 CFWMFR Coastal Hazard Message National Weather Service Medford OR 320 AM PST Fri Nov 29 2024 ORZ021-022-301130- /O.CON.KMFR.BH.S.0007.241201T0300Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 320 AM PST Fri Nov 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
393 WHUS46 KMFR 291928 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1128 AM PST Fri Nov 29 2024 ORZ021-022-301200- /O.CON.KMFR.BH.S.0007.241201T0300Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 1128 AM PST Fri Nov 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...A high risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
489 WHUS46 KMFR 301500 CFWMFR Coastal Hazard Message National Weather Service Medford OR 700 AM PST Sat Nov 30 2024 ORZ021-022-011500- /O.CON.KMFR.BH.S.0007.241201T0300Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 700 AM PST Sat Nov 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * WHAT...A high risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...From this evening through Sunday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
671 WHUS46 KMFR 011128 CFWMFR Coastal Hazard Message National Weather Service Medford OR 328 AM PST Sun Dec 1 2024 ORZ021-022-011930- /O.CON.KMFR.BH.S.0007.000000T0000Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 328 AM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...A high risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
727 WHUS46 KMFR 011923 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1123 AM PST Sun Dec 1 2024 ORZ021-022-012100- /O.CON.KMFR.BH.S.0007.000000T0000Z-241201T2100Z/ South Central Oregon Coast-Curry County Coast- 1123 AM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...A high risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
539 WHUS46 KMFR 012044 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1244 PM PST Sun Dec 1 2024 ORZ021-022-020100- /O.EXT.KMFR.BH.S.0007.000000T0000Z-241202T0100Z/ South Central Oregon Coast-Curry County Coast- 1244 PM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WHAT...A high risk of sneaker waves is expected. * WHERE...All beaches and shorelines of Douglas, Coos, and Curry counties. * WHEN...Until 5 PM PST this afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
369 WHUS46 KMFR 020048 CFWMFR Coastal Hazard Message National Weather Service Medford OR 448 PM PST Sun Dec 1 2024 ORZ021-022-020200- /O.EXP.KMFR.BH.S.0007.000000T0000Z-241202T0100Z/ South Central Oregon Coast-Curry County Coast- 448 PM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PST THIS AFTERNOON... The highest risk for sneaker waves has passed, and the risk will continue to diminish to low levels tonight. Therefore, the beach hazards statement will be allowed to expire. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Nov 27, 2:33 PM PST, 5 minutes earlier.
Area forecast discussion, Nov 27, 2:33 PM PST, 5 minutes before
Area Forecast Discussion
National Weather Service Medford OR
233 PM PST Wed Nov 27 2024
.DISCUSSION...High pressure will dominate the area through at
least the first half of next week. This will result in dry weather
and near to slightly above normal daytime high temperatures for
the end of November/beginning of December.
Cold overnight low temperatures will be observed through much of
the area...generally between 5 and 10 degrees below normal for
this time of year. The east side will see overnight low
temperatures in the single digits to teens...west side valleys in
the upper 20s to low 30s...and the coast in the 30s. We've issued
a frost advisory for tonight into Thanksgiving morning for Port
Orford northward along the coast where temperatures are expected
to lower to the mid 30s. Another round of chilly temperatures is
expected in this same area where a freeze watch was issued for
late Thanksgiving night into early Friday morning.
These conditions will continue into the weekend and we will be
evaluating any potential to expand the watches/advisories in the
coming days.
Otherwise...the potential for dense fog exists in the valley
locations as winds calm overnight and temperatures fall to near
the dew point temperature. Confidence isn't high for any exact
location receiving fog...but it is something we will be monitoring
closely.
Otherwise...we will be looking into the possibility of a air
stagnation advisory in the near future with high pressure firmly
in place.
Looking ahead...into mid December...the Climate Prediction Center
is calling for above normal temperatures and below normal
precipitation...looks like winter is on pause for now.
-Riley
&&
.AVIATION...27/18Z TAFS...Low ceilings and visibilities remain in
low-lying areas from overnight fog development. Visibilities are
improving at area terminals and ceilings are expected to clear out
approaching the afternoon, with VFR levels persisting through the
afternoon and early evening. IFR and LIFR conditions are expected to
return to low-lying areas tonight. -TAD
&&
.MARINE...Updated 200 PM PST Tuesday, November 26, 2024...Stable
weather is bringing generally stable conditions for area waters. A
thermal trough continues to bring gusty northerly winds, building
steep seas south of Coos Bay. A Small Craft Advisory is in place
through Thursday at 10 AM to communicate these expected conditions.
Periods of localized steep seas are possible south of Cape Blanco as
the thermal trough lingers but weakens into the weekend. Westerly
long period swell will move into area waters on Saturday afternoon
and continue through Sunday. Seas look to remain below advisory
levels for this period.
Beyond this weekend, stable weather and below advisory seas look to
continue into next week. Showers may move over area waters by
midweek, but there is little confidence in the exact timing and
strength of the next round of active weather. -TAD
&&
.BEACH HAZARDS...100 PM PST Tuesday, November 26, 2024...We're
monitoring the potential for a high sneaker wave threat this holiday
weekend, particularly Saturday afternoon into Sunday (11/30-12/1).
Guidance indicates a long period northwest swell (6-7 ft @ 15-18
seconds) will build into the waters during this time. As this swell
first enters our local waters, swell heights are expected to be 2-5
ft at 19-22 seconds, which are ideal conditions for sneaker waves.
Combine this with it being a holiday weekend and quiet/calm weather,
and the threat for sneaker waves is greatly enhanced. Sneaker waves
can run up significantly farther on beaches than normal, including
over rocks and jetties. These waves can suddenly knock people off of
their feet and quickly pull them into the cold ocean waters,
resulting in serious injury or death. Waves may also lift driftwood
logs, trapping anyone caught underneath. Please stay tuned for
future updates if you have plans to visit area beaches this holiday
weekend. And remember, NEVER turn your back on the ocean! /BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 2 AM to 9 AM PST Thursday for ORZ021.
Freeze Watch from late Thursday night through Friday morning for
ORZ021.
Beach Hazards Statement from Saturday evening through Sunday
afternoon for ORZ021-022.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 10 AM PST
Thursday for PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 12:01 PM PST | Frost Advisory | MFR | Coos, Curry, Douglas | 21 hr |
| Nov 27, 12:01 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 15 hr |
Nearby
Beach Hazards Statements in Oregon, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.